Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 30, 2016, 3:19 PM CDT for Chase County, Greenwood County, Kansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2016, 3:19 PM CDT (20:19 UTC)
- Expired
- Mar 30, 2016, 4:02 PM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Chase County, KS, Greenwood County, KS
The radar
The Topeka radar (KTWX), 96 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 3:33 PM CDT | HAIL 1.25 | 2 S Matfield Green, KS | AT THE MATFIELD GREEN SERVICE STATION ON THE KS TURNPIKE. |
| Mar 30, 3:39 PM CDT | HAIL 1.25 | 7 Ne Matfield Green, KS | ON THE KS TURNPIKE AT MM107 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 593 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
123
WUUS53 KICT 302019
SVRICT
KSC017-073-302115-
/O.NEW.KICT.SV.W.0007.160330T2019Z-160330T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CDT WED MAR 30 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
NORTHWESTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 415 PM CDT
* AT 319 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES EAST OF
BURNS...OR 19 MILES NORTHWEST OF EUREKA...MOVING NORTHEAST AT 40
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MADISON...BAZAAR...MATFIELD GREEN...SAFFORDVILLE AND THRALL.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 97 AND 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9635 3817 9604 3786 9652 3808 9652
3809 9670 3849 9636
TIME...MOT...LOC 2019Z 213DEG 35KT 3801 9657
HAIL...1.75IN
WIND...60MPH
$$
JAKUB4 follow-up statements
860
WWUS53 KICT 302037
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT WED MAR 30 2016
KSC017-073-302115-
/O.CON.KICT.SV.W.0007.000000T0000Z-160330T2115Z/
CHASE KS-GREENWOOD KS-
337 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CHASE AND NORTHWESTERN GREENWOOD COUNTIES...
AT 336 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
COTTONWOOD FALLS...MOVING NORTHEAST AT 65 MPH. PUBLIC REPORTED 1.25
INCH HAIL AT THE SERVICE STATION AT MATFIELD GREEN ON INTERSTATE 35.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADISON...BAZAAR...MATFIELD GREEN...SAFFORDVILLE AND THRALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9635 3817 9604 3786 9652 3808 9652
3809 9670 3849 9636
TIME...MOT...LOC 2036Z 224DEG 57KT 3818 9645
HAIL...1.75IN
WIND...60MPH
$$
COOK367
WWUS53 KICT 302044
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT WED MAR 30 2016
KSC017-073-302115-
/O.CON.KICT.SV.W.0007.000000T0000Z-160330T2115Z/
CHASE KS-GREENWOOD KS-
344 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CHASE AND NORTHWESTERN GREENWOOD COUNTIES...
AT 341 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF COTTONWOOD FALLS...MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADISON...BAZAAR...MATFIELD GREEN...SAFFORDVILLE AND THRALL.
THIS STORM CONTINUES TO TRACK RIGHT ALONG THE KANSAS TURNPIKE AND
WAS LOCATED BETWEEN MILE MARKER 105 AND 110. DRIVERS SHOULD SLOW
DOWN DUE TO STORMS AND HAIL. THIS STORM HAS ALREADY LED TO ACCIDENTS
ALONG THE TURNPIKE FURTHER SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3817 9635 3817 9604 3786 9652 3808 9652
3809 9670 3849 9636
TIME...MOT...LOC 2041Z 213DEG 34KT 3821 9642
HAIL...1.75IN
WIND...60MPH
$$
COOK267
WWUS53 KICT 302048
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT WED MAR 30 2016
KSC073-302057-
/O.CAN.KICT.SV.W.0007.000000T0000Z-160330T2115Z/
GREENWOOD KS-
348 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENWOOD COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3849 9636 3809 9636 3809 9670
TIME...MOT...LOC 2047Z 213DEG 34KT 3826 9638
$$
KSC017-302115-
/O.CON.KICT.SV.W.0007.000000T0000Z-160330T2115Z/
CHASE KS-
348 PM CDT WED MAR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CHASE COUNTY...
AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF COTTONWOOD FALLS...MOVING NORTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAZAAR...MATFIELD GREEN AND SAFFORDVILLE.
THIS STORM CONTINUES TO TRACK RIGHT ALONG THE KANSAS TURNPIKE AND
WAS LOCATED BETWEEN MILE MARKER 108 AND 116. DRIVERS SHOULD SLOW
DOWN DUE TO STORMS AND HAIL. THIS STORM HAS ALREADY LED TO ACCIDENTS
ALONG THE TURNPIKE FURTHER SOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3849 9636 3809 9636 3809 9670
TIME...MOT...LOC 2047Z 213DEG 34KT 3826 9638
HAIL...1.75IN
WIND...60MPH
$$
COOK856
WWUS53 KICT 302102
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT WED MAR 30 2016
KSC017-302111-
/O.CAN.KICT.SV.W.0007.000000T0000Z-160330T2115Z/
CHASE KS-
402 PM CDT WED MAR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHASE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3849 9636 3809 9636 3809 9670
TIME...MOT...LOC 2059Z 213DEG 35KT 3838 9628
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:46 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 30, 1:46 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 146 PM CDT WED MAR 30 2016 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 MAIN CONCERN WILL BE SEVERE STORM POTENTIAL OVER SOUTH CENTRAL/SOUTHEAST KS AND TIMING THE ENDING OF THE CONVECTION. CLUSTERS OF PRIMARILY ELEVATED STRONG TO PERHAPS MARGINALLY SEVERE STORMS WILL CONTINUE TO SPREAD NORTHEAST INTO SOUTHEAST KS THROUGH AT LEAST MID AFTERNOON WITH HAIL BEING THE MAIN THREAT. CLEARING/HEATING WILL CONTINUE TO OCCUR JUST WEST OF THIS CONVECTION (PER SATELLITE IMAGERY)...NEAR THE DRYLINE OVER SOUTH-CENTRAL KANSAS/FLINT HILLS THIS AFTERNOON...ALLOWING MLCAPES TO INCREASE TO ~1500-2000 J/KG IN THE 19Z-00Z TIME-FRAME...BEFORE DIMINISHING SOME TOWARD MID EVE. DEEP-LAYER SHEAR WILL CONTINUE TO INCREASE THIS AFTERNOON INTO THIS EVENING TO 45-60 KNOTS OVER EASTERN KS AS THE STRONG MID-UPPER JET STREAK ADVANCES OVER THE REGION FROM THE WEST. FORCING FROM THE MID-UPPER JET STREAK AND SOME DRYLINE CONVERGENCE WILL PROVIDE ASCENT. THIS WILL LIKELY ALLOW FOR A FEW SUPERCELL- TYPE STORMS TO DEVELOP NEAR/JUST EAST OF THE DRYLINE MID-LATE AFTERNOON...ACROSS PART OF SOUTH CENTRAL KS INTO THE FLINT HILLS/SOUTHEAST KS...WITH THE WESTERN EXTENT OF SEVERE WEATHER POSSIBLY ALONG A LINE FROM HILLSBORO...TO WICHITA...TO WELLINGTON. VISIBLE SATELLITE IMAGERY IS ALREADY SHOWING CONVECTIVE UPDRAFTS TRYING TO DEVELOP OVER SOUTH CENTRAL KS/FLINT HILLS. LARGE HAIL OF 1 TO 2 INCHES IN DIAMETER AND DAMAGING WINDS ARE LIKELY WITH ANY OF THESE SURFACE-BASED STORMS. IN ADDITION...LOW-LEVEL HODOGRAPH CURVATURE INCREASES TOWARD 00Z-03Z OVER THE FLINT HILLS/SOUTHEAST KS SUGGESTING A SMALL TORNADO THREAT MAY ALSO BE POSSIBLE. HOWEVER...SLIGHTLY BACKED MID-LEVEL WIND FIELDS MAY PRECLUDE MORE THAN A LOW PROBABILITY OCCURRENCE. STORM MOTIONS (RIGHT-MOVERS) ARE PROJECTED TO BE FAIRLY RAPID TO THE EAST- NORTHEAST AT 40-45 MPH. STORMS SHOULD LINGER THROUGH THE EVENING HOURS OVER SOUTHEAST KS BEFORE SHIFTING EAST OUT OF THE AREA...ALTHOUGH THE SEVERE THREAT SHOULD GRADUALLY DIMINISH TOWARD MID-LATE EVENING AS DIURNALLY MODULATED INSTABILITY DROPS. COOLER/DRIER AIR/MORE SEASONAL AIR WILL PUSH INTO THE REGION BEHIND THE COLD FRONT OVERNIGHT THROUGH THURSDAY. ANOTHER SHORTWAVE WILL DROP SOUTHEASTWARD ACROSS THE NORTHERN PLAINS TO THE MISSOURI VALLEY THURSDAY INTO THURSDAY NIGHT. THIS FEATURE SHOULD BRING SOME MID- LEVEL CLOUDINESS TO THE AREA...AND PERHAPS A BRIEF SPRINKLE OR TWO IN CENTRAL KS THURSDAY AFTERNOON. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 137 PM CDT WED MAR 30 2016 THE LONGWAVE TROUGH WILL SHIFT EAST OF THE AREA THIS WEEKEND...WITH THE FLOW ALOFT BACKING TO MORE NORTHWEST-WESTERLY. THIS WILL ALLOW FOR TEMPERATURES TO GRADUALLY CLIMB BACK ABOVE NORMAL BY SUNDAY/MONDAY. ALTHOUGH A COLD FRONT DROPS SOUTHWARD THROUGH THE REGION MONDAY...LITTLE COOLING IS EXPECTED BEHIND IT AND PRECIPITATION CHANCES LOOK LESS THAN 15% WITH THE FRONTAL PASSAGE SO WILL MAINTAIN DRY FORECAST. MOSTLY CLEAR SKIES ARE SLATED FRIDAY THROUGH MONDAY. THE MEDIUM RANGE MODELS SHOW HIGH UNCERTAINTY WITH THE HANDLING OF AN UPPER TROUGH OVER THE PACIFIC NORTHWEST BEGINNING EARLY NEXT WEEK...AND HOW IT TRANSLATES EASTWARD THROUGH MID-WEEK. THIS MAY RESULT IN A COLD FRONT PASSAGE TUESDAY NIGHT INTO WEDNESDAY WITH PERHAPS SMALL CHANCES OF THUNDERSTORMS. AGAIN...UNCERTAINTY IN PRECIPITATION CHANCES IS HIGH...GIVEN DISPARITIES AMONG THE MEDIUM RANGE GFS...ECMWF...AND SPREAD AMONGST THE GFS ENSEMBLE MEMBERS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1223 PM CDT WED MAR 30 2016 ONGOING CONVECTIVE ACTIVITY EAST OF I-35 WILL CONTINUE INTO THE EVENING HOURS. THIS IS WELL AHEAD OF A DRYLINE WHICH EXTENDED FROM KHYS-KGAG. WINDS SHIFT FROM 210 TO 270 BEHIND THE DRYLINE AS IT ADVANCES. MAIN AVIATION CONCERN IS CONVECTION AND WIND SHIFT. CONFIDENCE IN CONVECTIVE BEHAVIOR IS LOW. CONVECTION WILL DEVELOP ALONG THE DRYLINE WHEN THE CAP BREAKS. THIS SHOULD BE AROUND 00Z. HOWEVER...THE STORMS TO THE EAST MAY HAVE A INFLUENCING FACTOR TO WHERE THE STORMS WILL JUST PERSIST THEN STRENGTHEN QUICKLY AS THE DRYLINE APPROACHES THEM. THE DIFFERENCE BETWEEN THESE IS WHETHER THERE WILL BE ANY CONVECTION WEST OF I-35/I-135. RIGHT NOW...OUR BEST ASSESSMENT IS PROBABLY NOT. AREAS THAT EXPERIENCE CONVECTION WILL HAVE THE CHANCE OF IT PERSIST UNTIL THE DRYLINE PASSES THROUGH. TIMING VARIES FROM 03Z WEST OF I-35/I-135 TO 12Z AT KCNU. && .FIRE WEATHER... ISSUED AT 137 PM CDT WED MAR 30 2016 VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST OVER CENTRAL AND SOUTH CENTRAL KS INTO EARLY THIS EVENING BEFORE SUBSIDING DUE TO ABOVE NORMAL TEMPERATURES AND GUSTY WINDS. BREEZY NORTHWEST WINDS THURSDAY AND FRIDAY WILL ALLOW THE GRASSLAND FIRE DANGER INDEX TO REMAIN IN THE VERY HIGH CATEGORY DURING THE AFTERNOON HOURS...MAINLY FOR LOCATIONS WEST OF THE FLINT HILLS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 45 63 37 / 30 10 10 10 HUTCHINSON 81 44 62 33 / 20 10 10 10 NEWTON 78 43 62 36 / 30 20 10 10 ELDORADO 78 44 64 38 / 40 30 10 10 WINFIELD-KWLD 78 43 66 37 / 40 30 10 10 RUSSELL 78 40 60 31 / 10 20 10 10 GREAT BEND 79 39 60 32 / 10 10 10 10 SALINA 82 45 61 34 / 10 20 10 10 MCPHERSON 82 43 61 33 / 20 10 10 10 COFFEYVILLE 76 47 65 39 / 60 60 10 10 CHANUTE 74 47 64 38 / 60 60 10 10 IOLA 72 46 63 37 / 60 60 10 10 PARSONS-KPPF 73 47 65 39 / 60 60 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMC LONG TERM...JMC AVIATION...KRC FIRE WEATHER...JMC
Hazardous weather outlook, Mar 30, 3:03 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 303 PM CDT WED MAR 30 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-312015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 303 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE STORMS ARE LIKELY LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY ALONG AND EAST OF A LINE...FROM HILLSBORO TO DERBY TO CALDWELL. GOLF BALL SIZED HAIL AND DAMAGING WINDS WILL BE LIKELY...WITH A LOWER RISK FOR A TORNADO. VERY HIGH GRASSLAND FIRE DANGER LEVELS WILL PERSIST ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY NORTHWEST WINDS WILL RETURN ON THURSDAY AND FRIDAY RESULTING IN A VERY HIGH FIRE DANGER ACROSS MUCH OF CENTRAL KANSAS DURING THE AFTERNOON HOURS. GRASSLAND FIRE DANGER LEVELS MAY BECOME VERY HIGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED UNTIL 9 PM...GENERALLY EAST OF A LINE FROM HILLSBORO TO DERBY TO CALDWELL. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, Mar 30, 2:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 1 SW STROTHER FIELD AIR 37.15N 97.04W
03/30/2016 E1.00 INCH COWLEY KS EMERGENCY MNGR
&&
BDKLocal storm report, Mar 30, 3:01 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 4 SE EL DORADO 37.78N 96.81W
03/30/2016 E1.75 INCH BUTLER KS EMERGENCY MNGR
HAIL IS COVERING THE GROUND.
&&
BDKLocal storm report, Mar 30, 3:02 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 5 SE EL DORADO 37.77N 96.79W
03/30/2016 E1.00 INCH BUTLER KS EMERGENCY MNGR
NICKEL TO QUARTER SIZE.
&&
BDKLocal storm report, Mar 30, 3:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL EL DORADO LAKE 37.86N 96.79W
03/30/2016 E1.75 INCH BUTLER KS EMERGENCY MNGR
AT THE PARK RANGERS OFFICE.
&&
BDKLocal storm report, Mar 30, 3:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
307 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 4 E AUGUSTA 37.69N 96.90W
03/30/2016 E1.00 INCH BUTLER KS PUBLIC
VIA TWITTER, ON HIGHWAY 400.
&&
BDKLocal storm report, Mar 30, 3:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT WED MAR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 6 SE EL DORADO 37.76N 96.78W
03/30/2016 M2.00 INCH BUTLER KS PUBLIC
VIA TWITTER.
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:58 PM CDT | Special Weather Statement | ICT | Chautauqua | 47 min |
| Mar 30, 1:51 PM CDT | Special Weather Statement | ICT | Cowley | 39 min |
| Mar 30, 1:54 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 51 min |
| Mar 30, 2:08 PM CDT | Special Weather Statement | ICT | Sumner | 52 min |
| Mar 30, 2:21 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 39 min |
| Mar 30, 2:43 PM CDT | Special Weather Statement | ICT | Butler | 47 min |
| Mar 30, 2:57 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 24 min |
| Mar 30, 2:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 47 min |
| Mar 30, 3:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 46 min |
| Mar 30, 3:22 PM CDT | Special Weather Statement | ICT | Cowley | 38 min |
| Mar 30, 3:52 PM CDT | Special Weather Statement | ICT | Butler | 68 min |
| Mar 30, 4:08 PM CDT | Special Weather Statement | ICT | Chase | 52 min |
| Mar 30, 4:31 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Mar 30, 4:33 PM CDT | Special Weather Statement | ICT | Elk | 42 min |
| Mar 30, 4:55 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 15 min |
| Mar 30, 5:09 PM CDT | Special Weather Statement | ICT | Butler | 36 min |
| Mar 30, 5:16 PM CDT | Special Weather Statement | ICT | Elk | 44 min |
| Mar 30, 6:01 PM CDT | Special Weather Statement | ICT | Chautauqua | 44 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 51 min |
| Mar 30, 6:48 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 57 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.